MAUDE Adverse Event Report: CORDIS CASHEL SABER 8MM2CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL SABER 8MM2CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48008002S
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).This device was received for analysis but the engineering report is not yet available.Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
During a "ppi" case, it was reported that the saber balloon catheter was confirmed to be ruptured during air purge while prep of the device.There was no patient injury.The patient had no infectious disease.The device was not inserted in the patient.There were no difficulty inflating the balloon during prep.There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.A competitor's inflation device was used.The inflation device was successfully used with other devices.The device is available for analysis.No other information was provided.
 
Additional Manufacturer Narrative
During a peripheral percutaneous intervention (ppi) case, it was reported that the saber balloon catheter was confirmed to be ruptured during air purge while prep of the device.The device was not inserted in the patient.There was no patient injury.The patient had no infectious disease.There were no difficulty inflating the balloon during prep.There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.A competitor's inflation device was used.The inflation device was successfully used with other devices.No other information was provided.A non-sterile saber 8mm2cm 90 catheter was received for analysis coiled inside a plastic bag.The balloon was received deflated.Per visual analysis, a small amount of liquid was observed inside the balloon.No anomalies were observed in the returned device.A leak test was performed.Water was applied to the catheter and the balloon was successfully inflated/ deflated.Neither leakage nor anomalies were found.Microscopic (sem) analysis was not required due to no anomalies found.A device history record (dhr) review of lot 17519165 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon - leakage - during negative prep¿ was not confirmed during analysis of the returned device since functional analysis was performed successfully.The exact cause of the balloon leakage during negative pressure experienced by the customer could not be determined during analysis.Based on the information available for review, concomitant device issues or procedural/handling factors may have contributed to the issue experienced by the customer since no defects were noted during analysis.According to the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.Attach a 3-way stopcock to the inflation port, which is marked ¿balloon¿.Attach a partially filled syringe with heparinized saline to the stopcock, open the stopcock to the balloon and induce negative pressure.Hold the syringe and proximal end of the catheter above the distal end of the catheter, and hold the balloon vertically with the balloon tip pointing down.While maintaining negative pressure close the stopcock to the inflation port.Remove the syringe and purge the air.To ensure air contained in the balloon and inflation lumen is removed, apply negative pressure twice as instructed.¿ neither the dhr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.

Brand Name
SABER 8MM2CM 90
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, tipperary 0000
EI  0000
MDR Report Key7525537
Report Number9616099-2018-02135
Device Sequence Number1305204
Product Code LIT
UDI-Device Identifier20705032068885
UDI-Public20705032068885
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/31/2019
Device Model Number48008002S
Device Catalogue Number48008002S
Device Lot Number17519165
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2018
Distributor Facility Aware Date04/18/2018
Initial Date Received by Manufacturer 04/18/2018
Supplement Date Received by Manufacturer05/23/2018
Initial Report FDA Received Date05/18/2018
Supplement Report FDA Received Date05/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RADHI FOCUS GUIDEWIRE BY TERUMO; RADHI FOCUS GUIDEWIRE BY TERUMO